MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INBONE¿ TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INBONE¿ TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 200009902
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon opened the implant into the sterile field and noted that it did not have plasma spray coating on it.The surgeon did not use the implant and opened up a backup implant which had the plasma spray coating and used it instead.
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Device not available.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned and did not have the plasma coating as intended.Device inspection revealed the following: visual inspection of the returned device confirms the product to be catalog #: 200009902 ; inbone stem, tibial, base size, 18 mm, right & left ; lot/serial #: 1716575.Examination also confirms the plasma coating is missing around the entire medial section of the implant.Based on investigation, the root cause was attributed to manufacturing related issue.The failure was caused by a vendor not applying the plasma coating as intended and an inspector failing to identify this issue at incoming inspection.A non conformance report has been initiated to address this event a further investigate the problem.
 
Event or Problem Description

Brand Name
INBONE¿ TOTAL ANKLE SYSTEM
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
nathe hendricks
1023 cherry rd
memphis, TN 38117
9014516318
MDR Report Key13118900
Report Number3010667733-2021-00028
Device Sequence Number19999828
Product Code HSN
UDI-Device Identifier00840420123848
UDI-Public00840420123848
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K051023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number200009902
Device Catalogue Number200009902
Device Lot Number1716575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer02/03/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown